MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED CATHETER; PERIPHERAL CATHETERS

MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED CATHETER; PERIPHERAL CATHETERS
Catalog Number 46538BER
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device will not be returning for evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.
 
Event or Problem Description
The account alleges that a 60yo male presented with a fall from 2 meters.A pelvic ct study demonstrated a fracture with arterial injuries.Patient was admitted and sent for angiogram.An 18g access needle was advanced into right cfa followed by 5f 10cm introducer sheath.An 0.035" 150cm guidewire and a 5f catheter were used for left iia angiogram procedure.A pseudoaneurysm and av fistula from left superior gluteal artery was noted.Super-selective angiograms of various branches of left superior gluteal artery by using 2.0f microcatheter with 0.016" guidewire.The microcatheter 2.0f was exchanged to a 4f and 1.98f soft catheter due to inadequate coil support.A coil embolization was performed to control bleeding by using 19 coils via 1.98f via the 4f catheter.The catheter tip was advanced to proximal part of left superior gluteal artery.After completing the coil embolization procedure, the 4f catheter was pulled back, about 3 cm, dsa was performed.The 4f catheter tip detached within the patient.A vascular snare was used to attempt removal of the retained catheter, but it kept cutting the foreign body into small pieces.The residual portion of the catheter tip was pushed deeper into the left iia by using 4x40mm pta balloons where they remain.Arterial access route was closed by 6f closure device.Due to thrombocytopenia, [very low platelet blood count].The patient was transferred to recovery ward.The patient improved and was referred to local hospital for a skeletal traction procedure at the left proximal tibia.A follow-up cta was ordered in 2 weeks.The patient has not yet been scheduled for additional interventions at this time.
 
Additional Manufacturer Narrative
The suspect medical device was not returned for investigation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned later, the investigation will be reopened.

Brand Name
IMPRESS®.BRAIDED CATHETER
Common Device Name
PERIPHERAL CATHETERS
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key15336339
Report Number3010665433-2022-00094
Device Sequence Number20442867
Product Code DQO
UDI-Device Identifier00884450030134
UDI-Public884450030134
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number46538BER
Device Lot NumberE1919791
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer12/05/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
016, 035 INTERVENTIONAL GUIDEWIRES; 19 CONCERTO COILS; 2.0F YASHIRO MICROCATHETER; PARKWAY SOFT CATHETER
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age60 YR
Patient SexMale